CDC: THC vapor causes major damage to e-cigarette users’ lungs

The U.S. Centers for Disease Control and Prevention (CDC) has released the latest information on outbreaks of lung damage caused by e-cigarettes and THC vapors. The severe lung disease that had previously affected e-cigarette users across the United States had an official name, EVALI, in October. But CDC officials point out that vitamin E acetate may not be the only compound that causes the damage.

CDC: THC vapor causes major damage to e-cigarette users' lungs

Case distribution: Outbreaks are occurring online and individual buyergroups (pictured: CDC, via Slash Gear)

As the agency has generally mentioned in the past few months, the EVALI outbreak has claimed dozens of lives, mainly related to the ingestion of e-cigarette vapors containing THC , a neuroactive compound in cannabis.

Many patients worry about potentially illegal additives in such products, and public health officials have difficulty obtaining information about them. As of December 12, researchers had identified 152 e-cigarette brands that containTHC and have been consumed by patients.

The most common brand found in the survey is Dank Vapes, which is most commonly used in the southern and northeastern United States, but the CDC says it has an unknown source and suspected counterfeiting.

The agency again cautions the public to avoid e-cigarettes containing THC, whether it is buying, making it home, or accepting three-none-free e-cigarettes from unknown people and friends, let alone easily access ingesting the dark web.

In addition, users should not add vitamin E acetate to any product that will be inhaled because of the significant damage it can do to the lungs. Finally, CDC officials are still investigating other substances that may have contributed to the development of EVALI’s condition.

Add a Comment

Your email address will not be published. Required fields are marked *